Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 50, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 23, 2007, 1:34 PM CDT for Cedar County, Muscatine County, Scott County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 1:34 PM CDT (18:34 UTC)
- Expired
- Aug 23, 2007, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Cedar County, IA, Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 2:01 PM CDT | HEAVY RAIN 1.12 | Eldridge, IA | RAINFALL BETWEEN 1230 PM AND 130 PM. MINOR STREET FLOODING. |
| Aug 23, 2:15 PM CDT | HEAVY RAIN 1.18 | Eldridge, IA | RAINFALL OF 1.18 IN PAST TWO HOURS. ALSO REPORTED 3.10 INCHES RAIN FALL FROM 8 AM YESTERDAY TO 8 AM THIS MORNING. |
| Aug 23, 2:30 PM CDT | FLASH FLOOD | 4 Nnw Long Grove, IA | WATER OVER THE ROAD ON 305TH ST...IN THE 15600 BLOCK. |
| Aug 23, 3:38 PM CDT | HEAVY RAIN 4.65 | 3 Sw Mccausland, IA | RAINFALL SINCE MIDNIGHT |
| Aug 23, 5:30 PM CDT | HEAVY RAIN 1.9 | Muscatine, IA | 1.9 INCHES OF RAIN FELL BETWEEN 515 AND 545 PM. DELAYED REPORT. |
| Aug 23, 6:34 PM CDT | HEAVY RAIN 1.5 | Rochester, IA | HEAVY RAINS EARLIER TODAY WASHED OUT DRIVEWAYS NEAR ROCHESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 231834
FFWDVN
IAC031-139-163-240030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF TIPTON...
MUSCATINE COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITIES OF DAVENPORT AND BETTENDORF
* UNTIL 730 PM CDT
* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1
TO 2 INCHES OF RAINFALL OVER THE PAST FEW HOURS. IN ADDITION...
SOME CREEKS AND SMALL STREAMS IN THE WARNED AREA WERE APPROACHING
BANKFULL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILTON...
WEST LIBERTY...WALCOTT...PRINCETON...NICHOLS...MCCAUSLAND...LONG
GROVE...ELDRIDGE...DURANT...DONAHUE...BENNETT AND ATALISSA
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY. AREAS MOST AT RISK INCLUDE SOUTHERN CEDAR COUNTY
AND NORTHERN MUSCATINE COUNTY...AS WELL AS NORTHWEST SCOTT COUNTY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4172 9033 4160 9036 4156 9045 4154 9062
4153 9080 4143 9135 4179 9135 4177 9077
4173 9073 4176 9065 4177 9045
$$
JAZ1 follow-up statement
000
WGUS73 KDVN 232019
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT THU AUG 23 2007
IAC031-139-163-240030-
CEDAR IA-SCOTT IA-MUSCATINE IA-
316 PM CDT THU AUG 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
MUSCATINE...SCOTT AND CEDAR COUNTIES...
AT 230 PM CDT...THE SCOTT COUNTY SHERIFF/S DEPARTMENT REPORTED WATER
OVER SOME RURAL ROADS IN NORTHERN SCOTT COUNTY.
SEVERAL RAINFALL REPORTS INDICATE THAT 1 TO 2 INCHES OF RAIN FELL
OVER THE WARNED AREA IN AROUND TWO HOURS. BE ON THE LOOKOUT FOR
FLASH FLOODING ESPECIALLY FROM CREEKS AND SMALL STREAMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTON...
PRINCETON...MCCAUSLAND...LONG GROVE...DONAHUE AND BENNETT
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4172 9033 4160 9036 4156 9045 4154 9062
4153 9080 4143 9135 4179 9135 4177 9077
4173 9073 4176 9065 4177 9045
$$
JAZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 10:44 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 23, 10:44 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 AM CDT THU AUG 23 2007
.UPDATE...
TWEAKED FORECAST FOR THE REMAINDER OF TODAY...WITH MINOR CHANGES
TO THE GRIDS. PER IR SATELLITE IMAGERY...CLOUD TOPS ARE COOLING IN
ASSOCIATION WITH TSRA ACROSS CENTRAL IA. ACTIVITY DEVELOPED ON THE
NOSE OF THE STRONG/PERSISTENT 850MB JET...WITH PROFILERS
INDICATING WINDS STILL 40-45KT ACROSS OK/KS AND UP TO 30 KT IN
IA/IL. SOME 850MB CONVERGENCE WAS NOTED AS WINDS IN WI ARE ONLY
ABOUT 15 KT. AT 12Z...850MB LOW WAS ANALYZED OVER NERN NEB...WITH
SFC REFLECTION STILL EVIDENT AT 15Z ALONG WITH SFC PRESSURE FALLS
IN NWRN IA. MLCAPE/CIN FIELDS INDICATE QUITE A BIT OF STABILITY
NEAR THE GROUND STILL...THOUGH INSTABILITY WAS STARTING TO BUILD
IN THE MO RIVER VALLEY NEAR THE NEB/KS/MO BORDER AREA AS WELL AS
IN ERN IA/NWRN IL AHEAD OF ONGOING STORMS. SEVERE THREAT REMAINS
IN THE REGION AS ONGOING TSRA MOVE INTO BETTER INSTABILITY...AS
WELL AS POSSIBLY LATER THIS AFTERNOON/EVENING WITH ANY ACTIVITY
THAT DEVELOPS IN THE MO RIVER VALLEY AREA AND MOVES ACROSS. HEAVY
RAIN THREAT IS STILL PRESENT AS WELL...PARTICULARLY WITH HEAVY
RAINS LAST NIGHT KEEPING THE GROUND SATURATED IN THE I-80 CORRIDOR
AS WELL AS IN THE NRN CWA.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR KEOKUK-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
LINN.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR ROCK ISLAND-WHITESIDE.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CARROLL-JO DAVIESS-
STEPHENSON.
MO...NONE.
&&
MAYESHazardous weather outlook, Aug 23, 10:55 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1055 AM CDT THU AUG 23 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL. RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY RIVERS...PARTICULARLY ON THE ROCK RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND DAMAGING WINDS. SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL OVER 1 INCH AS WELL AS ANY FLOODING. MAYES
In the hours before
Local storm report, Aug 23, 12:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1258 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG KIRKWOOD 40.87N 90.75W
08/23/2007 WARREN IL EMERGENCY MNGR
WOODEN FENCE PULLED OUT OF THE GROUND.
&&
RAYWLocal storm report, Aug 23, 1:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND GST 4 W MORRISON 41.81N 90.04W
08/23/2007 E0 MPH WHITESIDE IL LAW ENFORCEMENT
WIND ESTIMATED AT 50 MPH.
&&
RAYWLocal storm report, Aug 23, 1:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG MONMOUTH 42.07N 90.88W
08/23/2007 JACKSON IA EMERGENCY MNGR
TREES AND POWER LINES DOWN IN TOWN.
&&
RAYWLocal storm report, Aug 23, 1:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG MONMOUTH 40.91N 90.64W
08/23/2007 WARREN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT TOWN.
&&
RAYWLocal storm report, Aug 23, 1:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
113 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG SMITHSHIRE 40.80N 90.78W
08/23/2007 WARREN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT TOWN.
&&
RAYWLocal storm report, Aug 23, 1:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG KIRKWOOD 40.87N 90.75W
08/23/2007 WARREN IL LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED BY SHERIFFS DEPUTY.
&&
RAYWThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:25 PM CDT | River Flood Warning | DVN | Buchanan, Linn | 23 hr |
| Aug 23, 1:12 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 48 min |
| Aug 23, 3:46 AM CDT | Flash Flood Watch | DVN | Keokuk, Louisa, Muscatine, Scott, Washington | 42 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Jones, Linn | 4 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Clinton, Scott | 4 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Louisa | 5 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Dubuque, Jackson | 3 days |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Benton, Linn | 16 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Cedar, Johnson, Linn | 5 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Cedar, Louisa, Muscatine | 5 hr |
| Aug 23, 10:07 AM CDT | River Flood Warning | DVN | Jones, Linn | 26 hr |
| Aug 23, 10:07 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 days |
| Aug 23, 10:49 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 11 hr |
| Aug 23, 10:49 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 9 days |
| Aug 23, 11:17 AM CDT | River Flood Warning | DVN | Louisa | 8 days |
| Aug 23, 11:17 AM CDT | River Flood Warning | DVN | Louisa | 9 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 7 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 7 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines | 8 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Lee | 8 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Lee | 70 hr |
| Aug 23, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 60 min |
| Aug 23, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 64 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.